David Bourget (Western Ontario)
David Chalmers (ANU, NYU)
Rafael De Clercq
Jack Alan Reynolds
Learn more about PhilPapers
Studia Logica 48 (4):465 - 478 (1989)
In this paper we define n+1-valued matrix logic Kn+1 whose class of tautologies is non-empty iff n is a prime number. This result amounts to a new definition of a prime number. We prove that if n is prime, then the functional properties of Kn+1 are the same as those of ukasiewicz's n +1-valued matrix logic n+1. In an indirect way, the proof we provide reflects the complexity of the distribution of prime numbers in the natural series. Further, we introduce a generalization K n+1 * of Kn+1 such that the set of tautologies of Kn+1 is not empty iff n is of the form p , where p is prime and is natural. Also in this case we prove the equivalence of functional properties of the introduced logic and those of n+1. In the concluding part, we discuss briefly a partition of the natural series into equivalence classes such that each class contains exactly one prime number. We conjecture that for each prime number the corresponding equivalence class is finite.
|Keywords||No keywords specified (fix it)|
|Categories||categorize this paper)|
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
|Through your library|
References found in this work BETA
Trevor Evans & P. B. Schwartz (1958). On Słupecki T-Functions. Journal of Symbolic Logic 23 (3):267-270.
Herbert E. Hendry (1983). Minimally Incomplete Sets of Ł Ukasiewiczian Truth Functions. Notre Dame Journal of Formal Logic 24 (1):146-150.
Robert McNaughton (1951). A Theorem About Infinite-Valued Sentential Logic. Journal of Symbolic Logic 16 (1):1-13.
Citations of this work BETA
No citations found.
Similar books and articles
Paul Studtmann (2006). Prime Matter and Extension in Aristotle. Journal of Philosophical Research 31:171-184.
Bruce I. Rose (1978). Rings Which Admit Elimination of Quantifiers. Journal of Symbolic Logic 43 (1):92-112.
Daniel Pitteloud (2001). Existence of Prime Elements in Rings of Generalized Power Series. Journal of Symbolic Logic 66 (3):1206-1216.
Stuart T. Smith (1992). Prime Numbers and Factorization in IE1 and Weaker Systems. Journal of Symbolic Logic 57 (3):1057 - 1085.
Barbara F. Csima, Denis R. Hirschfeldt, Julia F. Knight & Robert I. Soare (2004). Bounding Prime Models. Journal of Symbolic Logic 69 (4):1117 - 1142.
Stephen Pollard (2007). Mathematical Determinacy and the Transferability of Aboutness. Synthese 159 (1):83 - 98.
Added to index2009-01-28
Total downloads6 ( #206,643 of 1,102,744 )
Recent downloads (6 months)1 ( #296,833 of 1,102,744 )
How can I increase my downloads?